Cycle Lengths Modulo k in Large 3-connected Cubic Graphs, Advances in Combinatorics release_a7bavaaogzdrbdsehoqp24khqu

by Kasper S. Lyngsie, Martin Merker

Published in Advances in Combinatorics by Alliance of Diamond Open Access Journals.

2021  

Abstract

The existence of cycles with a given length is classical topic in graph theory with a plethora of open problems. Examples related to the main result of this paper include a conjecture of Burr and Erdős from 1976 asked whether for every integer $m$ and a positive odd integer $k$, there exists $d$ such that every graph with average degree at least $d$ contains a cycle of length $m$ modulo $k$; this conjecture was proven by Bollobás in [Bull. London Math. Soc. 9 (1977), 97-98]( https://doi.org/10.1112/blms/9.1.97). Another example is a problem of Erdős from the 1990s asking whether there exists $A\subseteq\mathbb{N}$ with zero density and constants $n_0$ and $d_0$ such that every graph with at least $n_0$ vertices and the average degree at least $d_0$ contains a cycle with length in the set $A$, which was resolved by Verstraete in [J. Graph Theory 49 (2005), 151-167]( https://doi.org/10.1002/jgt.20072). In 1983, Thomassen conjectured that for all integers $m$ and $k$, every graph with minimum degree $k+1$ contains a cycle of length $2m$ modulo $k$. Note that the parity condition in the first and the third conjectures is necessary because of bipartite graphs. The current paper contributes to this long line of research by proving that for every integer $m$ and a positive odd integer $k$, every sufficiently large $3$-connected cubic graph contains a cycle of length $m$ modulo $k$. The result is the best possible in the sense that the same conclusion is not true for $2$-connected cubic graphs or $3$-connected graphs with minimum degree three.
In application/xml+jats format

Archived Files and Locations

application/pdf  990.3 kB
file_jh5hs4xrd5cztpfkjewuht2pz4
backend.orbit.dtu.dk (web)
web.archive.org (webarchive)
Read Archived PDF
Archived
Type  article-journal
Stage   published
Date   2021-02-01
Language   en ?
Journal Metadata
Open Access Publication
In DOAJ
Not in Keepers Registry
ISSN-L:  2517-5599
Work Entity
access all versions, variants, and formats of this works (eg, pre-prints)
Catalog Record
Revision: d00cde9c-79b7-4d48-805c-f7c133544463
API URL: JSON